[Skip to Content]
[Skip to Content Landing]
Article
February 1942

ERUPTION DUE TO SULFANILYLGUANIDINE (SULFAGUANIDINE)

Arch Derm Syphilol. 1942;45(2):353-355. doi:10.1001/archderm.1942.01500080097009
Abstract

Among the relatively new derivatives of sulfanilamide to find a place in chemotherapy is sulfanilylguanidine1 (now commonly called sulfaguanidine). The administration of this drug has been reported in the treatment of acute bacillary dysentery and as a preoperative and post-operative measure in surgical therapy of the colon. As in the case of other derivatives of sulfanilamide, the use of this drug has been observed closely for toxic reactions. From preliminary studies with this drug the toxic reactions are relatively less common and cutaneous reactions at present are especially rare. Marshall, Bratton, Edwards and Walker1a reported that no definite toxic effects were observed in their series of 25 children. Among 25 adults, toxic reactions occurred or were suspected in 3: fever and unilateral conjunctivitis on the second day in 1, possible mild hemolytic anemia on the third day in another and fever on the eighth day in another. Lyon

×